Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
148 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Hi for the past week I have been getting hives

Answered by
Dr.
Dr. Antoneta Zotaj

General & Family Physician

Practicing since :2004

Answered : 3875 Questions

default
Posted on Tue, 19 Mar 2019 in Skin Hair and Nails
Question: Hi for the past week I have been getting hives - usually in the early evening, and then are usually around my hips, under my arms and a few near my knees. I have been taking benedryl and it does help, I have also checked for fleas and bedbugs.
doctor
Answered by Dr. Antoneta Zotaj 2 hours later
Brief Answer:
Please see the detailed answer below

Detailed Answer:
Hi,

Hives are a common presentation of allergy. Very likely you are having an allergic reaction to some chemical you are in contact with, this can be a certain food, skin care products, perfume, plant, etc.

Yes, it's good that Benadryl is helping. It is a good drug to control symptoms reducing the redness and the itchiness and should be taken 3-4 times a day. It may cause some drowsiness so you might be cautious with activities that need concentration like driving or working with heavy machinery.

The best treatment for allergic reactions is to avoid contact with the chemical causing it so you may need to observe if there is a certain relationship and avoid it accordingly.

If in a few weeks you still have hives and have not identified a cause you may need to allergic panel skin tests to help identify the causing agent.

If you develop swelling of the eyes or lumps or shortness of breath, you will need to see a doctor as soon as possible as this can be a severe allergic reaction (although this happens very rarely).

I hope I have answered your query.
Let me know if I can assist you further.

Regards,
Dr. Antoneta Zotaj,
General & Family Physician

-
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on